Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 67, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 29, 1994, 6:17 PM EDT for Flagler County, Florida. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1994, 6:17 PM EDT (22:17 UTC)
- Expired
- Jun 29, 1994, 7:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDAB 292218 RRA SVRDAB FLC035-FLZ501-292315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 617 PM EDT WED JUN 29 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 715 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...FLAGLER COUNTY AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM... ...MARINELAND TO FLAGLER BEACH NATIONAL WEATHER SERVICE RADARS INDICATE SEVERE THUNDERSTORMS ACROSS FLAGLER COUNTY FROM 10 MILES SOUTHWEST OF BUNNELL TO 10 MILES NORTH OF FLAGLER BEACH MOVING NORTHEAST AT 10 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:31 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 29, 2:31 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT WED JUN 29 1994 AGAIN...THIS FCST PD MARKED BY ONLY MINOR CHGS IN THE SFC/ALF PTRNS. DEEP LYR RDG AXIS SHLD CHG LTL WITH A WKNESS VCNTY FL THRU THE PD. WND PROFILE WL BE VERY LGT SO DO NOT FIGURE ON SGFNT LRG SCALE SINKING OR RISING MOTIONS. NR CLIMO DEEP MSTR REFLECTED WELL BY GUIDANCE POPS. RDG PSTN FAVORS INLD AFTN ACTVTY SO WL GO A BIT HIER ON POPS THERE. WL SEPARATE GROUP 1 BASED ON WNDS AND REGROUP RMDR FOR INLD/CSTL SCTNS. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @3...BREVARD INDIAN RIVER MARTIN ST LUCIE MCO BB 073/092 072/092 242 DAB BB 073/090 072/090 131 MLB BB 075/090 075/090 222 .MLB...NONE. RL
In the hours before
Special weather statement, Jun 29, 4:42 PM EDT, 1 hour 35 minutes before
FLZ041-046-047-292145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 442 PM EDT WED JUN 29 1994 ...ISOLATED STRONG THUNDERSTORM BETWEEN OSTEEN AND GENEVA... AT 440 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG THUNDERSTORM NEAR THE SEMINOLE...VOLUSIA COUNTY LINE...BETWEEN OSTEEN AND GENEVA. THE STORM WAS MOVING NORTH AT 10 MPH AND WILL AFFECT THE AREA BETWEEN NEW SMRYNA BEACH...OSTEEN...AND OAK HILL THROUGH 545 PM. THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WIND GUSTS TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. SPRATT
Special weather statement, Jun 29, 4:44 PM EDT, 1 hour 33 minutes before
FLZ041-046-047-292145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 442 PM EDT WED JUN 29 1994 ...ISOLATED STRONG THUNDERSTORM BETWEEN OSTEEN AND GENEVA... AT 440 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG THUNDERSTORM NEAR THE SEMINOLE...VOLUSIA COUNTY LINE...BETWEEN OSTEEN AND GENEVA. THE STORM WAS MOVING NORTH AT 10 MPH AND WILL AFFECT THE AREA BETWEEN NEW SMRYNA BEACH...OSTEEN...AND OAK HILL THROUGH 545 PM. THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WIND GUSTS TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. SPRATT
Special weather statement, Jun 29, 5:04 PM EDT, 1 hour 13 minutes before
FLZ038-292205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 504 PM EDT WED JUN 29 1994 ...STRONG THUNDERSTORMS OVER NORTHERN FLAGLER COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS OVER NORTHERN FLAGLER COUNTY...5 TO 10 MILES NORTH OF BUNNELL MOVING NORTH AT 10 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 29, 5:05 PM EDT, 1 hour 12 minutes before
FLZ038-292205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 504 PM EDT WED JUN 29 1994 ...STRONG THUNDERSTORMS OVER NORTHERN FLAGLER COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS OVER NORTHERN FLAGLER COUNTY...5 TO 10 MILES NORTH OF BUNNELL MOVING NORTH AT 10 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETbY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 29, 6:13 PM EDT, 4 minutes before
FLZ041-044-501-292315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 613 PM EDT WED JUN 29 1994 ...STRONG THUNDERSTORMS INCREASING IN INTENSITY ACROSS FLAGLER AND NORTHERN VOLUSIA COUNTIES... AT 610 PM...WEATHER RADAR AT MELBOURNE INDICATED A LINE OF THUNDERSTORMS FROM MARINELAND TO BUNNELL TO PIERSON. THE LINE WAS MOVING EAST AT 10 MPH AND WILL MOVE TOWARD THE COASTAL COMMUNITIES AND INTRACOASTAL WATERS BETWEEN MARINELAND AND DAYTONA BEACH THROUGH 715 PM. OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP FURTHER SOUTH FROM PIERSON TO LEESBURG AND INTO NORTHERN POLK COUNTY. THESE STORMS WERE NEARLY STATIONARY. RESIDENTS OF LAKE COUNTY AND COASTAL INTERESTS OF NORTHERN VOLUSIA COUNTY SHOULD CONTINUE TO FOLLOW PROGRESS OF THESE STORMS. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. SPRATT
Special weather statement, Jun 29, 6:15 PM EDT, 2 minutes before
FLZ041-044-501-292315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 613 PM EDT WED JUN 29 1994 ...STRONG THUNDERSTORMS INCREASING IN INTENSITY ACROSS FLAGLER AND NORTHERN VOLUSIA COUNTIES... AT 610 PM...WEATHER RADAR AT MELBOURNE INDICATED A LINE OF THUNDERSTORMS FROM MARINELAND TO BUNNELL TO PIERSON. THE LINE WAS MOVING EAST AT 10 MPH AND WILL MOVE TOWARD THE COASTAL COMMUNITIES AND INTRACOASTAL WATERS BETWEEN MARINELAND AND DAYTONA BEACH THROUGH 715 PM. OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP FURTHER SOUTH FROM PIERSON TO LEESBURG AND INTO NORTHERN POLK COUNTY. THESE STORMS WERE NEARLY STATIONARY. RESIDENTS OF LAKE COUNTY AND COASTAL INTERESTS OF NORTHERN VOLUSIA COUNTY SHOULD CONTINUE TO FOLLOW PROGRESS OF THESE STORMS. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:21 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 69 min |
| Jun 29, 7:34 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.